MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Impairment (2138); No Code Available (3191)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the doctor implanted a model zct525 intraocular lens based on the results taken from the lens calculations done (b)(6) 2019.The patient had a 3d (diopter) astigmatism correction requirement.Lens was placed.Reportedly, the patient had some corneal edema and was 20/400 post op.Doctor indicated a lens exchange may be necessary; however, patient does not want another surgery due to her other health conditions, reported to be a recent stroke.Further information was provided and indicates the doctor used the recommendation from the toric calculator completed (b)(6) 2019.It suggests a zct525 for correction of 3 d of cylinder so the zct525 was implanted.To assist the doctor, the account executive reran the numbers through the calculator and it recommended a model zct400.Patient will continue to be seen in follow up visits.Per the doctor, on line j of the calculator it recommended a model zct525 for implant in the patient's eye; however, at post op, patient was over corrected for astigmatism.Post op visit: (b)(6) 2019 - patient visual acuity 20/70 and no near vision.Further update from the doctor received (b)(6) 2019, reports the patient had her companion eye implanted with a model zct225 (b)(6) 2019 and patient has anisometropia because of error of software for lens calculation for the left eye.Patient does not want any further surgery because of health reasons.Recent visit notes patient sees 20/50, zero close up, + 1.50 cylinder in the opposite direction but not clear vision.Patient is happy to wear glasses.The glasses correct the unexpected post op results.This report represents the left eye.A separate report is being filed for the right eye.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was not performed as the lens was not returned; it remains.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search of complaints revealed that no other complaints have been received for this production order.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.
 
Additional Manufacturer Narrative
Additional information: additional information provided by the surgeon indicated that the patient has sought out a second opinion.That surgeon found that a haptic was sitting outside the capsular bag in the left eye (os) of the patient which is causing some serious dysphotopsia.The second opinion surgeon may just reposition the haptic or explant the lens.Reportedly, the patient is getting the lens in the left eye (os) exchanged by another surgeon at another surgery center on (b)(6) 2019.The following field was updated accordingly: section h6: patient code 3191 - planned exchange/explant.Section h6: patient code 3191 - dysphotopsia.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9189124
Report Number3011852734-2019-00192
Device Sequence Number2538162
Product Code HQL
UDI-Device Identifier05050474603479
UDI-Public(01)05050474603479(17)230704
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2023
Device Model NumberZCT525
Device Catalogue NumberZCT525U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/18/2019
12/11/2019
10/25/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date10/24/2019
01/02/2020
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Date Report Sent to FDA01/01/2005